Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Is sweating caused due to Lupron shots for prostate cancer and synthroid for hypothyroidism?

May 2014
User rating for this question
Answered by

Practicing since : 2002
Answered : 6313 Questions
Dr. Grief, My father is 81 years old and has Hypothyroidism. He was diagnosed 30 years ago and takes Synthroid (100ug, one per day). Two and a half years ago he was diagnosed with Prostate cancer with a PSA of 20.4. He is taking Lupron shots for the Pros. Cancer and has taken to shots to date. His PSA is now 1.01. Since he began taking the Lupron shots he has experience profuse sweating on this head, neck and hands. The sweating occurs about 5 to 6 times a day and lasts for approximately 10 minutes per occurrance. Question? Is this sweating due to the Lupron shots, the combination of the Lupron shots and taking Synthroid (if so, does he need to reduce his Synthroid). He is very healthy and had a BP of 127/85 two weeks ago. Thanks, XXXX
Posted Tue, 28 Jan 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Vivek Chail 1 hour later
Brief Answer: Lupron can cause increased sweating Detailed Answer: Hi XXXXXXX XXXX, Thanks for writing in to us. Lupron (Leuprolide) and Synthroid (Levothyroxine) do not have any drug interactions when given together. So I do not see the need to alter the amount of Synthroid because of Lupron injections. It is important to note that mild burning/pain/bruising at the injection site, hot flashes (flushing), increased sweating, night sweats, tiredness, headache, upset stomach, breast changes, acne, joint/muscle aches, trouble sleeping are some of the side effects closely associated with Lupron injection. The increased sweating may be due to Lupron shots. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor